Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 49, NWS Key West, FL

November 12, 2013

NWS Key West, FL issued this small craft advisory at Nov 12, 2013, 3:50 PM EST. It took effect at Nov 13, 2013, 4:00 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2013, 3:50 PM EST (20:50 UTC)
In effect from
Nov 13, 2013, 4:00 AM EST
Expired
Nov 13, 2013, 8:48 PM EST
In force
17 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WHUS72 KKEY 122050
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
350 PM EST TUE NOV 12 2013

GMZ031>035-042>044-052>055-072>075-130330-
/O.NEW.KKEY.SC.Y.0049.131113T0900Z-131114T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
350 PM EST TUE NOV 12 2013

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS LATE...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...THE EXTREME
SOUTHEASTERN GULF OF MEXICO...HAWK CHANNEL...AND THE STRAITS OF
FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. 

* WINDS AND WAVES...NORTHEAST BREEZES ARE BLOWING BETWEEN ABOUT 10
  AND 15 KNOTS. HOWEVER...WINDS ARE EXPECTED TO INCREASE GRADUALLY
  OVER THE NEXT 12 HOURS...WITH SUSTAINED WINDS APPROACHING 20 KNOTS
  MOST AREAS OVERNIGHT. THEREFORE...A SMALL CRAFT ADVISORY AS BEEN
  ISSUED FOR ALL ZONES ADJOINING AND SURROUNDING THE FLORIDA KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
5 follow-up statements
343 
WHUS72 KKEY 130323
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 PM EST TUE NOV 12 2013

GMZ031>035-042>044-052>055-072>075-131130-
/O.CON.KKEY.SC.Y.0049.131113T0900Z-131114T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 PM EST TUE NOV 12 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...WINDS ARE EXPECTED TO INCREASE GRADUALLY OVER THE
  NEXT 12 HOURS...WITH SUSTAINED WINDS APPROACHING 20 KNOTS MOST
  AREAS BY MORNING. THEREFORE...A SMALL CRAFT ADVISORY AS BEEN ISSUED
  FOR ALL ZONES SURROUNDING THE FLORIDA KEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
255 
WHUS72 KKEY 130913
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
413 AM EST WED NOV 13 2013

GMZ031>035-042>044-052>055-072>075-131600-
/O.CON.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
413 AM EST WED NOV 13 2013

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...WINDS ARE EXPECTED TO INCREASE GRADUALLY OVER THE
  NEXT FEW HOURS...WITH SUSTAINED WINDS AVERAGING NEAR 20 KNOTS FOR
  MOST AREAS AFTER SUNRISE. BY THIS AFTERNOON...SUSTAINED WINDS WILL
  INCREASE TO NEAR 25 KNOTS ACROSS ALL ZONES. THEREFORE...A SMALL
  CRAFT ADVISORY REMAINS IN EFFECT FOR ALL ZONES SURROUNDING THE
  FLORIDA KEYS. SEAS WILL BUILD QUICKLY TODAY...REACHING 7 TO 10 FEET
  IN THE FLORIDA STRAITS...AND 5 TO 8 FEET ACROSS THE GULF WATERS
  BEYOND FIVE FATHOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

CLR
191 
WHUS72 KKEY 131528
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1028 AM EST WED NOV 13 2013

GMZ031>035-042>044-052>055-072>075-132130-
/O.CON.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1028 AM EST WED NOV 13 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST BREEZES HAVE ALREADY FRESHENED
  INTO THE 20 TO 25 KNOT RANGE...AND FURTHER INCREASES IN WIND SPEED
  ARE EXPECTED THIS AFTERNOON. SUSTAINED WINDS WILL INCREASE TO NEAR
  25 KNOTS...WITH OCCASIONAL GUSTS NEAR 30 KNOTS...ACROSS ALL ZONES.
  THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT. SEAS WILL
  BUILD TO 7 TO 10 FEET IN THE STRAITS OF FLORIDA...AND 5 TO 8 FEET
  IN THE GULF OF MEXICO BEYOND FIVE FATHOMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
023 
WHUS72 KKEY 132045
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
345 PM EST WED NOV 13 2013

GMZ031>035-042>044-052>055-072>075-140330-
/O.CON.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
345 PM EST WED NOV 13 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST WINDS OF 25 TO 30 KNOTS WITH OCCASIONAL
  GUSTS NEAR 35 KNOTS ARE EXPECTED THIS EVENING. BUILDING SEAS WILL
  REACH 8 TO 12 FEET IN THE STRAITS OF FLORIDA AND 7 TO 10 FEET IN
  THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS.
  NEARSHORE WATERS WILL BECOME EXTREMELY ROUGH IN EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$

KASPER
003 
WHUS72 KKEY 140148
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
848 PM EST WED NOV 13 2013

GMZ031>035-042>044-052>055-072>075-141000-
/O.UPG.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/
/O.NEW.KKEY.GL.W.0001.131114T0148Z-131114T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
848 PM EST WED NOV 13 2013

...GALE WARNING IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR
THE COASTAL WATERS OF FLORIDA BAY...THE EXTREME SOUTHEASTERN GULF OF
MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF
THROUGH DRY TORTUGAS.

* WINDS AND WAVES...NORTHEAST WINDS AROUND 30 KNOTS WITH FREQUENT
  GUSTS OF 35 TO 40 KNOTS ARE EXPECTED OVERNIGHT. SEAS WILL REACH 8
  TO 12 FEET IN THE STRAITS OF FLORIDA AND 8 TO 11 FEET IN THE
  EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. NEARSHORE
  WATERS WILL BE EXTREMELY ROUGH IN EXPOSED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF AT LEAST 34 KNOTS...OR FREQUENT GUSTS ABOVE
34 KNOTS...ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS
HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK
SAFE HARBOR.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 10:44 AM EST, 5 hours 6 minutes earlier.

Area forecast discussion, Nov 12, 10:44 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1044 AM EST TUE NOV 12 2013

.DISCUSSION...
SURFACE ANALYSIS THIS MORNING SHOWS A 1045MB ARCTIC ANTICYCLONE
CENTERED OVER THE CENTRAL PLAINS STATES...MIGRATING SOUTHEASTWARD.
MEANWHILE...THE AIR MASS IN THE FLORIDA KEYS IS STILL BORDERLINE
MARITIME TROPICAL WITH CURRENT AIR TEMPERATURES IN THE LOWER 80S AND
DEWPOINTS IN THE LOWER 70S. RECENT DOPPLER RADAR SCANS SHOW ISOLATED
SHOWERS CONCENTRATED ALONG AN OLD BOUNDARY LAYER SHEAR LINE EXTENDING
FROM NEAR OCEAN REEF SOUTHWESTWARD ACROSS THE STRAITS OF FLORIDA.

MODERATE NORTHEAST BREEZES AND MILD CONDITIONS WILL PERSIST THIS
AFTERNOON WITH INCREASING CLOUD COVER. FORECASTS WERE UPDATED TO
LIMIT THUNDERSTORM PROSPECTS TO ZONES COVERING THE STRAITS OF
FLORIDA WHERE POTENTIAL BUOYANCY IS HIGHEST AND A SOURCE OF LOW-LEVEL
MESOSCALE LIFT IS AVAILABLE.
&&

.MARINE...
MODERATE NORTHEAST BREEZES ARE EXPECTED THIS AFTERNOON ACROSS MOST
KEYS COASTAL WATERS...WITH ISOLATED SHOWERS COVERING ZONES NORTH OF
THE FLORIDA REEF TRACT...AND SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPING OVER THE STRAITS OF FLORIDA. A STRONG ARCTIC
HIGH PRESSURE SYSTEM CENTERED OVER THE CENTRAL GREAT PLAINS THIS
AFTERNOON...WILL MIGRATE SOUTHEASTWARD TONIGHT THROUGH WEDNESDAY
NIGHT. FRESHENING NORTHEAST BREEZES AND BUILDING SEAS ARE EXPECTED
TONIGHT AND WEDNESDAY...WITH STRONG BREEZES EXPECTED WEDNESDAY P.M.
&&

.AVIATION...
THROUGH 13/15Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT BOTH EYW
AND MTH. A LARGE ARCTIC HIGH PRESSURE CELL CURRENTLY CENTERED OVER
THE PLAINS STATES WILL SHIFT SOUTHEASTWARD TONIGHT. THIS WILL RESULT
IN A NORTHEAST WIND SURGE IN THE FLORIDA KEYS. THE WIND INCREASE WILL
BE GRADUAL...STARTING ROUGHLY AROUND 13/09Z. BY 13/15Z...FREQUENT
GUSTS WILL AVERAGE FROM 040/23KT...YIELDING RUNWAY CROSSWINDS IN THE
RANGE OF 15-20 KNOTS. CHANCE OF RAIN AND SUB-VFR WILL INCREASE AS
FRONTAL ZONE APPROACHES. HOWEVER...PROBS TOO LOW INCLUSION IN TAFS.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....KASPER
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Nov 12, 5:10 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
510 AM EST TUE NOV 12 2013

FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
510 AM EST TUE NOV 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE FLORIDA STRAITS TODAY AND
TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE
LIGHTNING STRIKES AND LOCALLY GUSTY WINDS.

A SMALL CRAFT ADVISORY WILL BE REQUIRED TONIGHT ACROSS ALL KEYS
COASTAL WATERS. NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO
NEAR 15 KNOTS DURING THIS EVENING ACROSS ALL WATERS IN THE MARINE
DISTRICT...THEN INCREASE TO NEAR 20 KNOTS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS
WEDNESDAY THROUGH FRIDAY NIGHT. FRESH TO STRONG NORTHEAST WINDS ON
WEDNESDAY WILL BECOME STRONG NORTHEAST TO EAST WINDS DURING
WEDNESDAY NIGHT...WITH OCCASIONAL GUSTS AROUND 35 KNOTS EXPECTED.
STRONG NORTHEAST TO EAST WINDS ARE EXPECTED THURSDAY WITH FRESH TO
STRONG EAST WINDS EXPECTED THURSDAY NIGHT AND FRIDAY...BECOMING EAST
TO SOUTHEAST ON FRIDAY NIGHT. IN ADDITION...SOME MARINE GUSTS WILL
LIKELY EXCEED 35 KNOTS WITHIN FAST MOVING SHOWERS MOVING ACROSS ALL
KEYS WATERS BETWEEN WEDNESDAY AND FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE SATURDAY
THROUGH MONDAY TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FUTTERMAN

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.